Thunderstorm Wind, Tulsa
- When
- June 14, 1:28 AM CST
- Where
- Tulsa County, 0.8 mi ENE of Alsuma
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 36.105, -95.857
Strong thunderstorm wind snapped large tree limbs.
Strong to severe thunderstorms developed across northeastern Oklahoma during the early morning hours of the 14th, to north of a stationary frontal boundary that stretched across southeastern Oklahoma and southwestern Arkansas, as a weak upper level disturbance translated into the region. Moderately strong instability and strong deep layer wind shear supported the development of organized…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Strong to severe thunderstorms developed across northeastern Oklahoma during the early morning hours of the 14th, to north of a stationary frontal boundary that stretched across southeastern Oklahoma and southwestern Arkansas, as a weak upper level disturbance translated into the region. Moderately strong instability and strong deep layer wind shear supported the development of organized thunderstorms, including supercell thunderstorms. The strongest thunderstorms produced large hail up to two inches in diameter and damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 13, 11:22 PM CST, 2 hours 6 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1222 AM CDT Wed Jun 14 2023 ...New AVIATION... .SHORT TERM... (Through tonight ) Issued at 243 PM CDT Tue Jun 13 2023 Scattered showers and thunderstorms will likely develop across parts of eastern Oklahoma and northwest Arkansas later this evening and overnight. A few of these storms may become severe, especially to the south of Highway 412. Overnight low temperatures will generally be in the 60s. && .LONG TERM... (Tomorrow through Tuesday) Issued at 243 PM CDT Tue Jun 13 2023 Near daily shower and thunderstorm chances will continue through the weekend as several upper level disturbances traverse the area. Much of this activity will occur during the overnight hours, with Thursday night and Saturday night currently looking like two potentially higher timeframes of greater convective coverage. Heading into next week, upper heights will be on the rise, but no dominant upper ridge will take hold. Thus, shower and storm coverage will lessen, but not completely disappear, and temperatures will warm, but not overly so for this time of year. Again today have tempered afternoon high temperatures from what the NBM suggests, leaning more towards the more reasonable looking GFS and ECMWF MOS numbers. && .AVIATION... (06Z TAFS) Issued at 1213 AM CDT Wed Jun 14 2023 Isolated/scattered TSRA will continue across the area overnight, though potential impacts to any one TAF site will remain low. At this time, will only include a VCTS at KBVO for a brief period early in the period. Mostly VFR elements will prevail, though MVFR cigs and vsbys can be expected at times at KMLC over the first 6 hours of the period. The NW AR sites may also experience a brief period of MVFR vsbys in fog between 08z-12z. Additional storms will be possible again tomorrow afternoon and evening, but coverage appears to low for any TAF mention. && .PRELIMINARY POINT TEMPS/POPS... TUL 85 65 90 68 / 30 20 10 50 FSM 86 68 91 70 / 20 30 10 50 MLC 85 65 90 69 / 10 20 10 50 BVO 84 60 89 65 / 30 20 10 50 FYV 83 59 87 65 / 20 30 10 50 BYV 83 61 87 66 / 20 20 10 40 MKO 85 64 90 67 / 10 20 10 50 MIO 84 62 88 66 / 30 20 10 40 F10 83 63 89 67 / 10 20 10 50 HHW 83 67 89 69 / 20 20 10 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...05 LONG TERM....05 AVIATION...23
Hazardous Weather Outlook National Weather Service Tulsa OK 442 PM CDT Tue Jun 13 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 442 PM CDT Tue Jun 13 2023 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Southeast Oklahoma; West-Central Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Far Southeast Oklahoma. ONSET...Tonight. DISCUSSION... There is some potential for severe storms near the Red River this afternoon. If any storms develop and move into far southeast Oklahoma, they would be capable of producing very large hail. Guidance indicates that some isolated to widely scattered storm activity could develop this evening across western into central Oklahoma and then move into eastern Oklahoma later tonight. An isolated severe storm is possible with this activity. Finally, more storm development is expected over north Texas after midnight and its possible that a few storms could move into far southeast Oklahoma. These storms would be capable of producing large hail. Locally heavy rainfall is possible near the Red River if multiple rounds of storms track over this same general area. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Thunderstorm Potential. THURSDAY...Thunderstorm Potential...Heavy Rain Potential. FRIDAY...Thunderstorm Potential. SATURDAY...Thunderstorm Potential...Heavy Rain Potential. SUNDAY...Thunderstorm Potential. MONDAY...No Hazards. EXTENDED DISCUSSION... Daily thunderstorm chances will continue thru the weekend and possibly into early next week. Better storm coverage is expected Thursday night and Saturday night, with locally heavy rainfall and a limited severe weather threat. weather.gov/tulsa contains additional information.
Special Weather Statement
National Weather Service Tulsa OK
1029 PM CDT Tue Jun 13 2023
OKZ062-067-068-140400-
Cherokee OK-Mayes OK-Wagoner OK-
1029 PM CDT Tue Jun 13 2023
...A strong thunderstorm will impact portions of southwestern Mayes,
northeastern Wagoner and northwestern Cherokee Counties through 1100
PM CDT...
At 1029 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
northwest of Wagoner, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Wagoner... Murphy...
Mazie...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3600 9509 3592 9547 3607 9553 3608 9551
3608 9544 3611 9544 3621 9519
TIME...MOT...LOC 0329Z 247DEG 27KT 3603 9542
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial Weather Statement
National Weather Service Tulsa OK
1113 PM CDT Tue Jun 13 2023
OKZ074-075-140445-
Haskell OK-Latimer OK-
1113 PM CDT Tue Jun 13 2023
...A strong thunderstorm will impact portions of south central
Haskell and northern Latimer Counties through 1145 PM CDT...
At 1113 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
west of Robbers Cave State Park, moving east at 35 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations in or near the path include...
Wilburton... Red Oak...
Robbers Cave State Park... Lequire...
Panola...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
southeastern Oklahoma.
&&
LAT...LON 3491 9551 3503 9548 3503 9535 3506 9535
3511 9507 3487 9506
TIME...MOT...LOC 0413Z 270DEG 31KT 3498 9541
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPHSpecial Weather Statement
National Weather Service Tulsa OK
114 AM CDT Wed Jun 14 2023
OKZ054-140645-
Osage OK-
114 AM CDT Wed Jun 14 2023
...Strong thunderstorms will impact portions of northwestern Osage
County through 145 AM CDT...
At 114 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Grainola to 3 miles south of Kaw City to
Fairfax. Movement was east at 20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Pawhuska... Fairfax...
Shidler... Wynona...
Burbank... Elgin...
Grainola... Foraker...
Pearsonia... Southern Kaw Lake...
Webb City... Apperson...
Pershing...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 9624 3676 9630 3650 9624 3651 9672
3654 9673 3656 9675 3657 9677 3656 9679
3668 9695 3669 9693 3672 9692 3675 9689
3674 9683 3677 9682 3677 9679 3678 9679
3678 9675 3700 9675
TIME...MOT...LOC 0614Z 272DEG 16KT 3694 9661 3671 9687 3657 9670
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial Weather Statement
National Weather Service Tulsa OK
157 AM CDT Wed Jun 14 2023
OKZ054-055-140730-
Osage OK-Washington OK-
157 AM CDT Wed Jun 14 2023
...Strong thunderstorms will impact portions of northeastern Osage
and west central Washington Counties through 230 AM CDT...
At 157 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 8 miles northeast of Foraker to 4 miles west of
Wynona. Movement was northeast at 55 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Bartlesville... Pawhuska...
Bigheart... Pearsonia...
Bartlesville Municipal Airport... Hulah...
Sunset Lake... Osage Hills State Park...
Okesa... Wah Sha She State Park...
Tallant... Pershing...
Nelagoney...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 9601 3666 9594 3653 9642 3697 9651
3700 9626
TIME...MOT...LOC 0657Z 236DEG 46KT 3696 9646 3655 9640
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial Weather Statement
National Weather Service Tulsa OK
202 AM CDT Wed Jun 14 2023
OKZ060-067-140730-
Tulsa OK-Wagoner OK-
202 AM CDT Wed Jun 14 2023
...A strong thunderstorm will impact portions of northwestern Wagoner
and east central Tulsa Counties through 230 AM CDT...
At 202 AM CDT, Doppler radar indicated a strong thunderstorm near
Broken Arrow, moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Tulsa... Broken Arrow...
Coweta...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3608 9557 3608 9558 3607 9559 3598 9582
3607 9592 3617 9568 3616 9563
TIME...MOT...LOC 0702Z 238DEG 25KT 3605 9580
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial Weather Statement
National Weather Service Tulsa OK
205 AM CDT Wed Jun 14 2023
OKZ060-061-140730-
Tulsa OK-Rogers OK-
205 AM CDT Wed Jun 14 2023
...A strong thunderstorm will impact portions of west central Rogers
and east central Tulsa Counties through 230 AM CDT...
At 205 AM CDT, Doppler radar indicated a strong thunderstorm 5 miles
northeast of Sand Springs, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Tulsa... Sand Springs...
Owasso... Catoosa...
Turley... Tulsa International Airport...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3630 9578 3618 9575 3614 9609 3616 9610
3616 9600 3626 9600
TIME...MOT...LOC 0705Z 264DEG 29KT 3619 9605
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHThe Tulsa radar (KINX), 27 km away, was scanning. The volume nearest the first event began at 07:27 UTC.
9 thunderstorm wind, 5 hail. Local standard time, as filed.
Strong thunderstorm wind snapped large tree limbs.
Golf ball size hail damaged homes, businesses, and vehicles.
Ping pong ball size hail damaged homes, businesses, and vehicles.
Hail slightly larger than golf ball size damaged homes and vehicles.
Thunderstorm wind gusts were measured to 65 mph near the intersection of the W 430 Road and the N 426 Road.
Strong thunderstorm wind snapped power poles and rolled a large horse trailer near the intersection of the N 429 Road and W 440 Road.
Strong thunderstorm wind blew down several trees.
Strong thunderstorm wind blew down a tree.
Strong thunderstorm wind damaged the roof of a house, and snapped large tree limbs.
Strong thunderstorm wind snapped large tree limbs.
The Oklahoma Mesonet station near Westville measured 62 mph thunderstorm wind gusts.
Thunderstorm wind gusts were measured up to 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2023Every state in 2023This day in weather historyWarnings in Oklahoma, June 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1110239, 1110137, 1110140, 1110147, 1110160, 1110171, 1110173, 1110175, 1110176, 1110200, 1117590, 1110237, 1110196, 1110197.